Verify your email address to receive email notifications.

Verification sent. Please check your inbox to verify your address.

Unable to send verification. Please try again later.

Get information from qualified health professionals on the COVID-19 Coronavirus.
  • Q&A with Australian Health Practitioners

    Multiple steroid injections causing cataracts - can it be a recurring issue?

    I had a work injury and as a result was given about ten steroid injections causing the need to remove cataracts in both my eyes. Would the same situation occur if I were to be given steroid injections again for 2 MVAs and a frozen shoulder?
  • Find a professional to answer your question

  • 1

    Thanks

    Dr John H. Chang

    Ophthalmologist (Eye Specialist)

    Dr John Chang is a Sydney-based ophthalmologist with specialist training in cataract surgery, medical retina and comprehensive ophthalmology. At his Strathfield practice, Dr Chang provides … View Profile

    Steroid medications (by various routes of administration including tablets, injections, eye drops and even inhalers) can indeed cause cataracts as an unintended side effect. Since both of your cataracts have been removed already,  you do not need to worry as it will not happen again as cataracts do not recur. Successful cataract operation is an effective cure for them.

    However, steroid medications can also cause elevation of eye pressure (which can lead to glaucoma) and so this would need to monitored as a potential side effect of any ongoing steroid treatment.  

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question
Community Sponsor(s)
Community Contributor

Empowering Australians to make better health choices